Alert archive / Oregon / Winter Storm Warnings in 2012

Winter Storm Warning 10, NWS Pendleton, OR

November 8, 2012Union County, Wallowa County, Oregon

NWS Pendleton, OR issued this winter storm warning at Nov 8, 2012, 2:50 AM PST for Union County, Wallowa County, Oregon. It took effect at Nov 8, 2012, 8:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2012, 2:50 AM PST (10:50 UTC)
In effect from
Nov 8, 2012, 8:00 AM PST
Expired
Nov 8, 2012, 9:32 PM PST
In force
14 hr
Issued by
NWS Pendleton, OR

Counties Union County, OR, Wallowa County, OR

The radar

The Pendleton radar (KPDT), 102 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS46 KPDT 081050
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
250 AM PST THU NOV 8 2012

...SNOW TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM MOVING ACROSS IDAHO WILL SPREAD SNOW ACROSS
EASTERN OREGON TOADY AND TONIGHT.

ORZ050-082300-
/O.UPG.KPDT.WW.Y.0018.121108T1800Z-121110T0300Z/
/O.NEW.KPDT.WS.W.0010.121108T1600Z-121109T1200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
250 AM PST THU NOV 8 2012

...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 4 AM
PST FRIDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
FROM 8 AM THIS MORNING TO 4 AM PST FRIDAY. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS: 4 TO 7 INCHES ABOVE 3500 FEET. A MIX OF RAIN
  AND SNOW TODAY BELOW 3500 FEET...CHANGING TO ALL SNOW THIS
  EVENING WITH ACCUMULATIONS OF 2 TO 3 INCHES.

* ELEVATION: ABOVE 3500 FEET.

* TIMING: SNOW WILL SPREAD FROM SOUTH TO NORTH ACROSS WALLOWA COUNTY
  THIS MORNING AND BECOME HEAVY AT TIMES THIS AFTERNOON AND
  EVENING.

* LOCATIONS INCLUDE: ENTERPRISE...JOSEPH.

* IMPACTS: ROADWAYS MAY BE SLUSHY INITIALLY THIS AFTERNOON BUT
  WILL QUICKLY BECOME FROZEN THIS EVENING CREATING VERY HAZARDOUS
  DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ506-082300-
/O.NEW.KPDT.WW.Y.0019.121108T1600Z-121109T0600Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
250 AM PST THU NOV 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 10 PM PST THIS EVENING.

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW BY THIS EVENING.

* TIMING: SNOW WILL DEVELOP THIS MORNING AND TAPER OF THIS
  EVENING. 

* LOCATIONS INCLUDE: GRANT COUNTY.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE
HAZARDOUS...ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY
ROADS. MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN
TO ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
161 
WWUS46 KPDT 082009
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1209 PM PST THU NOV 8 2012

...SNOW TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM MOVING ACROSS IDAHO WILL SPREAD SNOW
ACROSS EASTERN OREGON TODAY AND TONIGHT.

ORZ050-090415-
/O.CON.KPDT.WS.W.0010.000000T0000Z-121109T1200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
1209 PM PST THU NOV 8 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

* SNOW ACCUMULATIONS: 4 TO 7 INCHES ABOVE 3500 FEET. A MIX OF 
  RAIN AND SNOW TODAY BELOW 3500 FEET...CHANGING TO ALL SNOW 
  THIS EVENING WITH ACCUMULATIONS OF 2 TO 3 INCHES. 

* ELEVATION: ABOVE 3500 FEET.

* TIMING: SNOW WILL CONTINUE ACROSS WALLOWA COUNTY THIS AFTERNOON.
  SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ENTERPRISE...JOSEPH.

* IMPACTS: ROADWAYS MAY BE SLUSHY INITIALLY THIS AFTERNOON BUT 
  WILL QUICKLY BECOME FROZEN THIS EVENING CREATING VERY 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ506-090415-
/O.CON.KPDT.WW.Y.0019.000000T0000Z-121109T0600Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
1209 PM PST THU NOV 8 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW BY THIS EVENING.

* TIMING: SNOW WILL DEVELOP THIS AFTERNOON AND TAPER OF THIS EVENING.

* LOCATIONS INCLUDE: GRANT COUNTY.

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
570 
WWUS46 KPDT 090139
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PST THU NOV 8 2012

...SNOW TONIGHT INTO FRIDAY MORNING...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE REGION WILL SPREAD SNOW
OVER EASTERN OREGON TONIGHT INTO FRIDAY MORNING.

ORZ050-090945-
/O.CON.KPDT.WS.W.0010.000000T0000Z-121109T1200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
539 PM PST THU NOV 8 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY
ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL
4 AM PST FRIDAY. 

* SNOW ACCUMULATIONS: 4 TO 7 INCHES ABOVE 3500 FEET. A MIX OF 
  RAIN AND SNOW TODAY BELOW 3500 FEET...CHANGING TO ALL SNOW 
  THIS EVENING WITH ACCUMULATIONS OF 2 TO 3 INCHES. 

* ELEVATION: ABOVE 3500 FEET.

* TIMING: SNOW WILL CONTINUE ACROSS WALLOWA COUNTY THIS
  AFTERNOON. SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND 
  EVENING.

* LOCATIONS INCLUDE: ENTERPRISE...JOSEPH

* IMPACTS: ROADWAYS MAY BE SLUSHY INITIALLY THIS AFTERNOON BUT 
  WILL QUICKLY BECOME FROZEN THIS EVENING CREATING VERY 
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW
ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY
ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ509-090945-
/O.EXB.KPDT.WW.Y.0019.121109T0200Z-121109T1700Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
539 PM PST THU NOV 8 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 9 AM PST
FRIDAY.

* SNOW ACCUMULATIONS: 4 TO 7 INCHES OF SNOW BY FRIDAY MORNING.
  THE HEAVIEST SNOW WILL OCCUR TONIGHT NEAR THE CASCADE CREST.

* TIMING: SNOW THIS EVENING THROUGH FRIDAY MORNING.

* LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...SISTERS...CAMP SHERMAN

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ506-090600-
/O.CON.KPDT.WW.Y.0019.000000T0000Z-121109T0600Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
539 PM PST THU NOV 8 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OF SNOW BY THIS EVENING.

* TIMING: SNOW WILL DEVELOP THIS AFTERNOON AND TAPER OF THIS
  EVENING.

* LOCATIONS INCLUDE: BROTHERS...PAULINA...PRAIRIE CITY...SENECA

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
650 
WWUS46 KPDT 090532
WSWPDT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
932 PM PST THU NOV 8 2012

...SNOW TONIGHT INTO FRIDAY MORNING FOR THE CENTRAL OREGON CASCADES...

.A LOW PRESSURE SYSTEM MOVING ACROSS THE REGION WILL CONTINUE TO
PRODUCE SNOW OVER THE CENTRAL OREGON CASCADES.

ORZ050-090645-
/O.CAN.KPDT.WS.W.0010.000000T0000Z-121109T1200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH
932 PM PST THU NOV 8 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW SHOWERS ARE EXPECTED OVERNIGHT WITH LIGHT ACCUMULATIONS.

$$

ORZ506-090645-
/O.CAN.KPDT.WW.Y.0019.000000T0000Z-121109T0600Z/
OCHOCO-JOHN DAY HIGHLANDS-
INCLUDING THE CITIES OF...BROTHERS...PAULINA...PRAIRIE CITY...
SENECA
932 PM PST THU NOV 8 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW IS EXPECTED OVERNIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES.

$$

ORZ509-091345-
/O.CON.KPDT.WW.Y.0019.000000T0000Z-121109T1700Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
932 PM PST THU NOV 8 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
FRIDAY. 

* SNOW ACCUMULATIONS: SNOWFALL AMOUNTS WILL BE 1 TO 4 INCHES OVER
  MUCH OF THE ADVISORY AREA INCLUDING BEND AND SISTERS. HOWEVER
  HIGHER AMOUNTS ALONG THE CASCADE CREST WITH 3 TO 6 INCHES
  EXPECTED. AN AREA OF PERSISTENT HEAVIER SNOW OVER SOUTHWESTERN
  DESCHUTES COUNTY FROM THE CREST TO LA PINE WILL PRODUCE LOCALLY
  6 TO 12 INCHES.

* TIMING: SNOW WILL CONTINUE INTO THE OVERNIGHT PERIOD AND
  DIMINISH TOWARD MORNING.

* LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...CAMP SHERMAN

* IMPACTS: ROADS WILL BECOME SNOW COVERED AND HAZARDOUS FOR 
  TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS OCCURRING OR IS
EXPECTED TO DEVELOP AND ACCUMULATE. TRAVEL MAY BE HAZARDOUS...
ESPECIALLY ON BRIDGES...OVERPASSES...AND SECONDARY ROADS.
MOTORISTS ARE URGED TO USE EXTREME CAUTION...AND SLOW DOWN TO
ADJUST FOR RAPIDLY CHANGING DRIVING CONDITIONS AND REDUCED
VISIBILITIES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB
SITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 8, 2:34 AM PST, 16 minutes earlier.

Area forecast discussion, Nov 8, 2:34 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
234 AM PST THU NOV 8 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...MOST OF THE CONCERN IS IN
THE NEAR TERM AS A LOW PRESSURE DEVELOPS OVER IDAHO AND WRAPS
MOISTURE BACK INTO EASTERN OREGON. MODELS DIFFER SOMEWHAT ON HOW FAR
WEST THE MOISTURE WILL EXTEND WITH THE 06Z NAM THE FARTHEST WEST.
THE GFS HAS BEEN THE MOST CONSISTENT PLACING THE HEAVIEST
PRECIPITATION ACROSS WALLOWA COUNTY. TEMPERATURES MAY BE A LITTLE
MARGINAL FOR HEAVY SNOW BUT WITH THE CLOUDS ALREADY MOVING IN IT MAY
NOT WARM UP TOO MUCH TODAY. IT IS CURRENTLY ONLY 24 DEGREES IN
JOSEPH. WITH ALL OF THAT IN MIND AND CONSIDERING IT IS THE FIRST
MAJOR SNOW OF THE YEAR WILL UPGRADE THE ADVISORY TO A WARNING. WILL
ALSO ISSUE AN ADVISORY FOR THE JOHN DAY HIGHLANDS BUT SPECIFY GRANT
COUNTY ONLY IN THE ADVISORY. FOR THE BLUES IT REALLY COMES DOWN TO
WHICH MODEL IS RIGHT. IF THE NAM IS CORRECT COULD SEE ADVISORY LEVEL
SNOWS BUT IF THE GFS IS CORRECT COULD SEE NEXT TO NOTHING. FOR NOW
HAVE SOME SNOW ACROSS THE BLUES MAINLY TONIGHT BUT SUB ADVISORY
LEVELS. AFTER TOMORROW MORNING THE AREA WILL BE UNDER THE INFLUENCE
OF A COLD UPPER LOW BUT REALLY NOT TOO MUCH IN THE WAY OF FORCING.
SNOW SHOWERS WILL BE WIDELY SCATTERED TO SCATTERED AT BEST INTO
FRIDAY NIGHT. FRIDAY NIGHT WILL BE ONE OF THE COLDEST NIGHTS OF THE
FALL SEASON. 78

.LONG TERM...SATURDAY THROUGH WEDNESDAY...ON SATURDAY...THE UPPER
LEVEL TROUGH CONTINUE TO MOVE EAST OF THE FORECAST AREA...BUT WITH
COLD NORTHERLY FLOW SOME SNOW SHOWERS WILL PERSIST OVER THE
MOUNTAINS. A RIDGE IS EXPECTED TO BE OVER THE AREA ON SUNDAY AND
SUNDAY NIGHT WITH DRY CONDITION AND A LITTLE WARMER TEMPERATURES.
THE NEXT SYSTEM SHOULD BE SPREADING MOISTURE ACROSS THE AREA BY
MIDDAY MONDAY WITH A FAIRLY STRONG SOUTHWEST FLOW.  THIS WILL ALLOW
SNOW LEVELS TO INCREASE ACROSS MUCH OF THE AREA...HOWEVER COLDER AIR
IS EXPECTED TO REMAIN TRAPPED ALONG THE EAST SLOPES OF THE
CASCADES.  MOISTURE WILL CONTINUE TO OVERSPREAD THE AREA ON TUESDAY
WITH SNOW LEVELS RISING TO AROUND 4000 FEET.  THE MODELS ARE HAVING
TROUBLE WITH THE NEXT LOW PRESSURE AREA MOVING SOUTH INTO THE REGION
TUESDAY NIGHT AND WEDNESDAY WITH THE ECMWF FURTHER WEST AND DRIER
THAN THE GFS. THE FORECAST HAS BEEN TRENDED TO THE SLOWER SOLUTION
WITH SOME CHANCE OF PRECIPITATION OVER MOUNTAINS.  ML

&&

.AVIATION....AVIATION...12Z TAFS.  VFR CONDITIONS SHOULD PREVAIL
THROUGH THE NEXT 24 HOURS WITH THE EXCEPTION OF KRDM AND KBDN. A
SOUTHERLY FLOW OF MOISTURE AHEAD OF A LARGE COLD LOW PRESSURE AREA
WILL BRING INCREASING CLOUDS ACROSS THE REGION WITH SOME LOWER
CEILING AROUND 2K FEET AT KRDM AND KBDN THROUGH THE MORNING.  AS THE
LOW MOVES OVER THE AREA...SOME SHOWERS WILL DEVELOP MAINLY OVER THE
HIGHER ELEVATIONS BY AFTERNOON AND CONTINUE THROUGH THE EVENING.
WINDS WILL BE LIGHT LESS THAN 12 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  46  31  41  26 /  20  30  30  10
ALW  49  34  41  26 /  30  40  30  10
PSC  50  32  45  27 /  10  20  10  10
YKM  47  28  42  26 /  10  10  10  10
HRI  50  30  45  24 /  10  10  10  10
ELN  46  28  40  25 /  10  10  20  20
RDM  42  24  39  19 /  30  50  30  20
LGD  42  28  35  19 /  60  70  40  20
GCD  41  25  36  18 /  60  60  30  20
DLS  52  34  46  28 /  10  30  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 10 PM PST THIS
     EVENING ORZ506.

     WINTER STORM WARNING FROM 8 AM THIS MORNING TO 4 AM PST FRIDAY
     ABOVE 3500 FEET FOR THE ORZ050.

WA...NONE.
&&

THREAT INDEX
TODAY : YELLOW
FRIDAY : GREEN
SATURDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78/93/93
Hazardous weather outlook, Nov 7, 10:04 PM PST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1004 PM PST WED NOV 7 2012

UPDATED DISCUSSION FOR DAYS TWO THROUGH SEVEN

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
081330-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1004 PM PST WED NOV 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A COLD FRONT HAS MOVED EAST OF THE AREA TODAY USHERING IN MUCH
COOLER AIR. IT WILL BE QUITE COLD TONIGHT WITH A HARD FREEZE IN
MOST AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW THURSDAY
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON

SNOW FRIDAY AREAWIDE

A SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHWARD ACROSS IDAHO ON
THURSDAY AND THURSDAY NIGHT SPREADING MOISTURE ACROSS EASTERN
OREGON. THIS WILL RESULT IN SNOW ACROSS THE EASTERN OREGON
MOUNTAINS. THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS WILL BE
IN WALLOWA COUNTY AND THE WALLOWA MOUNTAINS. A SNOW ADVISORY FOR 3
TO 5 INCHES OF SNOW ABOVE 2500 FEET IS IN EFFECT FOR WALLOWA COUNTY
AND THE WALLOWA MOUNTAINS FROM 10 AM THURSDAY TO 7 PM FRIDAY. UP TO
1 INCH OF SNOW WILL ACCUMULATE IN THE SNAKE RIVER VALLEY IN FAR
EASTERN WALLOWA COUNTY BELOW 2500 FEET. DETAILS REGARDING THE SNOW
ADVISORY ARE IN NWS PRODUCT PDXWSWPDT.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE OVER THE REGION ON
FRIDAY. THIS WILL RESULT IN COLD TEMPERATURES AND VERY LOW SNOW
LEVELS. SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED WITH SOME
SNOW ACCUMULATION POSSIBLE MAINLY OVER THE MOUNTAINS. HOWEVER, A
LIGHT SKIFF OF SNOW IS POSSIBLE AT THE LOWEST ELEVATIONS IN THE
LOWER COLUMBIA BASIN FRIDAY MORNING AS THE SNOW LEVEL IN THE BASIN
WILL BE AROUND 400 FEET AROUND DAYBREAK ON FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AND FRIDAY FOR REPORTS
OF SNOW ACCUMULATIONS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:50 AM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Grant, Jefferson, Wasco, Wheeler54 hr

Nearby

Winter Storm Warnings in Oregon, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.